Tinnitus caused by aspirin

Discussion in 'Support' started by Nebuchadnezzar, Dec 25, 2013.

tinnitus forum
    1. Nebuchadnezzar

      Nebuchadnezzar Member

      Tinnitus Since:
      Hello everyone!
      I'm new here, I'm 26 years old; I have mild to moderate tinnitus in the left ear, I believe it is caused by aspirin; I was taking low-dose aspirin once in every two days (100mg dose every 48 hours) for about a year because I have no spleen, I lost it in a car accident (but it is not a problem because the spleen is not a vital organ so I'm generally very healthy), so after my spleen was removed my platelet count was elevated so I had to take low-dose aspirin for a while.
      When I first heard buzzing in my ear about 7-8 months ago I went to talk to my GP and I explained to him that I have an irritating buzzing (tinnitus) in the left ear and problems with stomach and indigestion (stomach ulcers), but my GP is a very bad GP and very indifferent person, although I told him I'm taking aspirin he didn't realized that all of that is due to aspirin (or he just didn't care), he said it is probably due to earwax, he sent me to other doctor to remove that earwax and I believed him, so I continued to take aspirin for another 3 months until I have suddenly found on the Internet that aspirin can cause buzzing in the ear and stomach ulcers, I immediately stop taking aspirin, then I started taking H2 blocker drug Ranitidine which should heal my stomach ulcers, my stomach is now 90% healed and my platelets count is about 420 (normal count is between 150 and 450); so I stopped taking aspirin about 4-5 months ago but I still have that irritating buzzing in the left ear; I also stopped taking Ranitidine a few days ago, do you know whether H2 blockers like Ranitidine can cause tinnitus or not?
      Otherwise buzzing in my ear sounds exactly like when you turn on the TV and then turn off the sound completely so what you have left is that quiet buzzing produced by the inside of the TV; and for some reason I have buzzing only in the left ear which is particularly irritating, it makes me very nervous sometimes, do you have any advice for me what should I do and what should I expect in the future?
      Thanks for any response.
    2. I who love music

      I who love music Member

      Tinnitus Since:
      mid seventies
      All drugs, even over-the-counter can indeed change your body chemistry. That's what they're supposed to do. Aspirin certainly causes tinnitus, it thins the blood like coffee and cola.
      I've had bad tinnitus for over 40 years but I don't think you will. That's what I think you can expect. I tortured my ears over and over with loud music, took lots of aspirin, barbituates, and ergotomine when I was young (for headaches). My advice would be to treat tinnitus by becoming very healthy and stay very aware of medicine's side effects and most of all, wear earplugs to concerts, even at bars and churches. If it's louder than a vacuum sweeper, it's too loud. And throw away the earbuds. Good luck.
      • Like Like x 1
    3. Amelia

      Amelia Member Ambassador

      Tinnitus Since:
      My dads T started with aspirin use
    4. Paul D

      Paul D Member Benefactor

      Tinnitus Since:
      I've tried eliminating aspirin, naproxen, acetaminophin, and other over-the-counters on an individual basis with absolutely no results. Same with foodstuffs, although when a spike's coming on, I've found that some foodstuffs do indeed exacerbate the situation, ramping up the T significantly shortly after consumption. At other times those same foodstuffs don't affect me at all. I've come to accept that the answer for me lies elsewhere...
    5. daedalus

      daedalus Member

      Tinnitus Since:
      100 mg every two days is not enough of a dose to cause tinnitus.
      • Agree Agree x 1

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.